The Health Sciences Institute is intended to provide cutting-edge health information.
Nothing on this site should be interpreted as personal medical advice. Always consult with your doctor before changing anything related to your healthcare.

RAtreatment turns into a heart scare[The grossest thing you’ll read all day]

Here’s what I would call a whole lot of “NOPE!”

It’s a drug… ALREADY known to be risky… that just might, in at least some cases, cause a sack of goo to surround your heart.

Now, that’s not the scientific term for it, of course.

It’s technically a pericardial effusion

And it’s when fluid builds up inside the pericardium, or the sac around your heart that helps keep it in place.

Being encased in a sac-o-goo can make it harder for your heart to pump life-giving blood… and eventually lead to heart failure.

If you’re taking a pricey new class of meds for rheumatoid arthritis (RA), you could TRAP YOUR HEART inside one of these icky goop soups.

Why risk it?

I’ve got some basics you should try first.

A heart full of… YUCK!

A new case report details a woman who turned up in the hospital with a host of symptoms that looked a lot like heart failure.

She was short of breath… her legs were swelling like Macy’s Thanksgiving Day Parade balloons… and she was battling exhausting fatigue.

On the plus side, she didn’t have heart failure.

On the negative… well… the docs had to open the woman’s chest in order to figure that out.

Imagine being THAT stumped…

Yikes!

And here’s what they found, right from the report: “friable organized collection of fibrous material with tanned cauliflower-like appearance.”

Ick. I guess I’m not having cauliflower tonight.

As you might’ve guessed by now, that’s the sac-o-goo.

And they traced it back to the TNFa inhibitor she’d been taking for RA.

They treated her… which included getting her off the TNFa inhibitor

And the goo NEVER came back!

They say they’re still not 100% sure it was caused by the drug.

But they think they’ve ruled out everything else… and determined it wasn’t from the RA itself, either.

Digging through case histories, they found at least SEVEN other examples of goo-heart they could potentially be linked to the meds.

Seems to me… this should be WAY suspicious enough to keep anyone from ever considering such a drug!

If you’re battling your own immune disorders… such as rheumatoid arthritis… make sure you hit some of the basics BEFORE you start playing roulette with various prescription drugs.

Because, let’s face it — ALL of them cause serious problems.

Start with…

  • vitamin B6, which can cut IL-6, an inflammation marker that’s also the target of some rheumatoid drugs.
  • probiotics to maintain healthy bacteria levels, which can help fine-tune the immune system so it’s less likely to go on the fritz and attack your joints.
  • insoluble fiber from dark greens, beans, broccoli, zucchini, celery, nuts, etc., which can be converted by those beneficial bacteria into short-chain fatty acids that activate a molecule called GPR43 to help keep your immune system under control.

Now, you may not be able to avoid ALL meds in ALL cases…

Rheumatoid arthritis is one heck of a wrecker, after all.

But you certainly might be able to cut your doses… and even stick to safer, older, more proven meds… rather than feel forced to turn to newer and potentially much more dangerous classes of drugs.

And you won’t have to worry about a heart encased in goo.